MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Catalog Number 626-00-42E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Patient had a revision due to dislocation and suspected head dissociation.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving an mdm liner was reported.The event was confirmed via med review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review with a clinical consultant indicated' i can confirm that the patient underwent the three surgical procedures that i described above since i was able to review the original stryker stickers used in those surgeries.I did not however have the operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of hip dislocation with subsequent disassociation of an mdm articulation are multifactorial primary causes would be related to surgical technique including positioning of the implants, restoration of the soft tissue tension and leg lengths as well as proper closure of the soft tissue envelope.In this case the femoral stem was found to be male positioned and had to be removed and placed 10° of anteversion.Unlikely contributing factors are the patient's lifestyle, activity level and bmi.I would not assign any causality to the implant regarding the disassociation unless some manufacturing defect was found upon inspection by stryker engineers.In this case i believe the disassociation most likely happened after the dislocation perhaps with an attempt to reduce it although there is no mention of that in the product summary.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: clinician review: a review with a clinical consultant indicated' i can confirm that the patient underwent the three surgical procedures that i described above since i was able to review the original stryker stickers used in those surgeries.I did not however have the operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of hip dislocation with subsequent disassociation of an mdm articulation are multifactorial primary causes would be related to surgical technique including positioning of the implants, restoration of the soft tissue tension and leg lengths as well as proper closure of the soft tissue envelope.In this case the femoral stem was found to be male positioned and had to be removed and placed 10° of anteversion.Unlikely contributing factors are the patient's lifestyle, activity level and bmi.I would not assign any causality to the implant regarding the disassociation unless some manufacturing defect was found upon inspection by stryker engineers.In this case i believe the disassociation most likely happened after the dislocation perhaps with an attempt to reduce it although there is no mention of that in the product summary.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21738767
Report Number0002249697-2025-00359
Device Sequence Number14464578
Product Code LZO
UDI-Device Identifier04546540666017
UDI-Public04546540666017
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number626-00-42E
Device Lot Number88566502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexUnknown